MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during a cataract extraction with an intraocular lens (iol) implant procedure, doctor noticed a mark or scuff on the lens once inserted into the patient eye.The lens was removed and replaced with new lens on the same day.Additional information was requested, but further no information was available.
 
Additional Manufacturer Narrative
The product was not returned.The cartridge used was not provided.A company handpiece was indicated with a qualified viscoelastic.The qualified handpiece for company lenses is the company handpiece.The root cause may be related to a failure to follow the ifu (instructions for use).The company handpiece is the qualified handpiece for company lenses.Per the ifu (instructions for use): company foldable intraocular lenses are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the intraocular lens and potential complications during the implantation process.The ifu (instructions for use) also instructs to completely fill the cartridge with ovd (ophthalmic viscosurgical device) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd (ophthalmic viscosurgical device) in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd (ophthalmic viscosurgical device), which may result in damage.Follow the section regarding directions for use for information on the maximum allowed time for the intraocular lens to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in intraocular lens damage.Ifu (instructions for use) note: during lens loading and insertion, do not allow the company intraocular lens to remain in a folded condition within the selected intraocular lens delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating there was no patient harm.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16436179
Report Number1119421-2023-00350
Device Sequence Number19617062
Product Code POE
UDI-Device Identifier00380652405843
UDI-Public00380652405843
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2026
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.235
Device Lot Number15404713
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer02/25/2023
04/10/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date03/24/2023
05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II FORCEPS; MONARCH III, INJECTOR; PROVISC
Patient Age67 YR
Patient SexFemale